MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510050
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
It was reported that, while utilizing t2 alpha tibia nailing system, the strike plate was tightly fastened to the spi nail adapter, and after the strike plate experienced multiple hard blows from the slotted mallet, the strike plate broke.User backed the nail out to find that hard cortical bone from the fracture had fallen into the path of the nail, thus making it hard for the nail to seat to its final destination.Procedure was completed successfully and no adverse consequences or surgical delay were reported.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history review, one of the most probable root causes is, but is not limited to: a forced fracture of the material due to the application of an excessive force on the device.The application of a force while the device is not properly aligned with the tagerting arm.An improper engagement between the delta strike plate and the targeting arm, which could have caused the breakage of the delta strike plate at the threaded area.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8752670
Report Number0009610622-2019-00526
Device Sequence Number2296822
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510050
Device Lot NumberKP423345
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR